| Model Number |
51401 |
| Medical Device Problem Codes |
Use of Device Problem (1670); Device Handling Problem (3265)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
02/16/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation: per the customer, they were aware that they were using expired set.Terumo bct customer support explained the concerns of using an expired set and the customer stated that they did not have anymore sets.The reporter stated that the physician was aware and okayed the procedure to be performed.Investigation is in process.A follow-up report will be provided.
Event or Problem Description
The customer reported that an expired platelet concentrate (pc) disposable was used on a patient during a procedure for a knee injection.The platelet concentrate (pc) disposable was labeled with an expiration date of 02/01/2018.The procedure was performed on (b)(6) 2020.Per the customer, the patient is healthy/ stable.The platelet concentrate (pc) set is not available for return because it was discarded by the customer.
Event or Problem Description
The set was being used for platelet-rich plasma (prp) for the knee surgery.The customer was aware they were using expired sets and replaced the acd-a from the set before use.
Additional Manufacturer Narrative
This report is being filed to provide additional clarifying information in investigation is in process.A follow up report will be provided.
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: a review of the certificate of compliance shows that this lot met all acceptance criteria for release.As the reported adverse event did not relate to activities associated with the manufacture of this lot, further review of the dhr was not performed for this event.Harvest product kits contain multiple components that have various expiry dates.The outer kit label contains the expiry date associated with the component that has the shortest expiry timeframe.Correction: terumo bct clinical support spoke with the customer at the facility, the physician was aware prior to the procedure that the sets had expired and used them knowingly.The customer assured terumo bct clinical support that there were no more expired kits and no additional follow up is necessary.Root cause: based on the clinical findings, the use of the expired set was caused by an operator error.